Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 14, 2017, 9:09 AM EDT for Ocean County, New Jersey. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 9:09 AM EDT (13:09 UTC)
- Expired
- Jun 14, 2017, 9:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 28 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS81 KPHI 141309
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
909 AM EDT WED JUN 14 2017
NJZ020-026-141345-
Coastal Ocean-Ocean-
909 AM EDT WED JUN 14 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OCEAN
COUNTY...
At 909 AM EDT, strong thunderstorms were clustered over Monroe
Township, or 12 miles north of Vineland, moving east at 25 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Seaside Heights and Dover Beaches South.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3977 7410 3979 7412 3978 7410 3985 7409
3992 7409 3992 7408 3994 7408 3994 7409
3997 7408 3997 7407 3994 7407
TIME...MOT...LOC 1309Z 282DEG 20KT 3965 7503
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 14, 5:18 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 14, 5:18 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 518 AM EDT Wed Jun 14 2017 .SYNOPSIS... A cold front will move through the region this morning before stalling south of the area later today. High pressure will build into the Northeast to close out the week before the stalled boundary retreats northward as a warm front this weekend. A strong cold front is expected to move through the eastern U.S. early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Cold front continues to make steady but slow progress through our region this morning. Delmarva may start the day with southwesterly winds, but by mid day, the front is expected to be south of the region. As for precipitation, most of the precip that we have seen this morning has been associated with the vorticity maxima/mid and upper level short wave trough rather than the front (the shower activity is mostly well north of the front). Still, despite the elevated nature of the convection, isolated thunderstorms are possible thanks to some meager instability. Have adjusted the PoPs to reflect current radar trends. Temperature wise, as the cold front should be through the region by mid day, we are expecting a much cooler day than what we have seen recently. Highs today are expected to be near or slightly above normal generally in the 80s, except along the shore, where the onshore flow may help to keep temperatures in the 70s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... Mid and upper level short wave ridge approaches from the west. As a result, expect dry conditions overnight. With drier air in place, radiational cooling will be more efficient. Therefore, expect lows generally in the 50s and 60s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Challenging forecast for the long-term period. The period looks to be generally unsettled, with a possibility of fairly widespread/strong convection early next week. The backdoor cold front moving through the area this morning should be well south of the area Thursday, with surface ridging spilling into the region. Aloft, transient ridging will progress through the Northeast. Despite cool onshore flow, think at least partial sunshine will occur for portions of the day, though as the ridging retreats stage east, large-scale ascent should begin to increase on the upstream (west) side with time as a weak vorticity lobe approaches the Northeast late in the day. Generally have increasing cloudiness during this period from west to east. Temperatures should be a little below seasonal averages, with somewhat lower-than-average confidence given uncertainties with cloud cover. Thursday night and Friday...lower clouds should develop as onshore flow continues and the aforementioned perturbation approaches the East Coast. Large-scale ascent will be weak as the vort lobe becomes increasingly elongated owing to persistent ridging in the western Atlantic. Combined with residual dry air above the boundary layer, anything more than drizzle or scattered light showers will be hard to come by. GFS/ECMWF suggest the highest chances will be in the west and north as the perturbation passes through the area, and have followed suit with this forecast. The CMC was completely discounted this morning owing to a spurious, convectively-induced vort max that has detrimental impacts on mass fields from the Ohio Valley to the Mid-Atlantic from the Thursday through Saturday period. Temperatures should be cool this period, with highs several degrees below average. In the Friday night and Saturday time period, the GFS suggests an upstream perturbation in developing midlevel southwest flow will kick the remnant maximum in vorticity in the southern Mid- Atlantic, shoving it northeastward through the region during the day. The ECMWF solution looks fairly tame in comparison, but this may be owing to its coarser grid spacing. As such, gave somewhat higher weight to the GFS during this period, with another bout of higher PoPs Friday night and Saturday as this subsequent vort max moves through the Northeast and slowly lifts the remnant front northward/northeastward into the region. Notably, models are typically too aggressive with such northward warm-frontal surges, so tempered the aggressive PoPs/QPF of the GFS somewhat here. As such, the warmer readings suggested by statistical guidance are somewhat low confidence. Finally, with the approaching warm front, think the chances of low stratus/fog are pretty high Friday night. On Sunday, a strong vorticity maximum will be progressing through the north-central U.S. This will aid in the amplification of ridging downstream across the East Coast into the Atlantic. Substantial warm and moist advection will occur in this regime, with statistical guidance indicating considerable warming to close the weekend. However, there is quite a bit of uncertainty here owing to the continued indication in model simulations of weak perturbations on the fringe of the midlevel anticyclone in the Atlantic. Though there is clearly a consensus for more widespread lift/precipitation west of the region, the GFS and to some degree the ECMWF indicate a few weak midlevel vorticity maxima moving southwest-to-northeast along the Appalachians and adjacent East Coast Saturday night through Monday morning. With at least weak lift downstream of these perturbations, aided by larger-scale warm advection, cannot rule out convection during this time frame. With improving lift in the midlevels and increasing warm/moist advection in the low levels, instability will continue to increase. Thus, chances for thunder will be increasing with any convection that develops as the weekend progresses. By Monday, the potent vort max in the north-central U.S. will have progressed to the Great Lakes region and adjacent southeast Canada. By this point, the GFS/ECMWF begin to show rather substantial timing differences with the upper low's progression and with a downstream perturbation moving through the Northeast. Nevertheless, both show widespread convection developing along an attendant cold front during the day continuing well into the evening across much of the region. With substantial instability and at least modest vertical wind shear, strong to severe convection is likely near the front. In addition, the vertical profile of moisture is quite favorable for heavy rain. This will be a day to watch closely. Forecast confidence degrades rapidly Tuesday and beyond as phasing differences amplify during this period. Generally kept a mention of slight chance PoPs with longwave troughing in place, with temperatures near seasonal averages. Notably, models suggest the active period will continue through much of next week, with one or two more reinforcing systems after the early- week cold frontal passage. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Mostly VFR conditions are expected through the TAF period. Some lower stratus may begin to move into the region by mid day as the flow shifts to on shore, but we are expecting ceilings to stay above 3000 ft at this time. There is a slight chance of thunderstorms generally through mid day across the region, but the chance is too low to mention in the TAFs at this time. Winds will be shifting from northerly to northeasterly to eventually easterly by tonight. Outlook... Thursday: VFR with east to southeast winds 5 to 15 kts. Thursday night and Friday: MVFR/IFR CIGs likely with at least some potential for localized reductions in visibility as well. Light easterly winds. Some chance for showers. Confidence average. Friday night: Good potential for IFR conditions with fog/drizzle also possible. Continued light easterly winds. Confidence above average. Saturday: Improvement to VFR, though timing of this during the day is low confidence. A chance of showers and a slight chance of storms. East/southeast winds 5 to 15 kts. Confidence low. Saturday night and Sunday: More chances for showers and storms, but predominantly VFR conditions outside of convection. Some chance for patchy fog Saturday night, especially at KRDG/KABE/KMIV. Light southeast winds on Saturday night becoming south or southwest 10 to 20 kts with higher gusts. Confidence low. && .MARINE... Winds and seas are expected to stay below SCA criteria. Stronger northeasterly winds are expected to develop by mid day, but peak gusts are expected to be around 20 kt. RIP CURRENTS... At this point the forecast for the formation of dangerous rip currents is expected to be low. However, a long period swell may begin to build by this afternoon. If this becomes the dominant swell, the risk may increase to moderate. There is a high probability of moderate or high risk of dangerous RC formation Thursday-Friday-Saturday, if a one half to 1 ft 17-20 second southeast swell arrives later Thursday and continues into the weekend. This very long period but energetic swell group would enhance the risk of the formation of dangerous rip currents, especially with onshore winds. It's just unclear at this time whether that 1 ft 17+ second period swell will materialize. OUTLOOK... A prolonged period of east to southeast winds is expected Thursday through Saturday night. Winds should generally remain below advisory criteria. However, there is some concern that seas may build during this period, approaching the 5-foot threshold at times. The forecast calls for sub-advisory criteria through this period at this point, but this becomes low confidence by this weekend. By Sunday, surface flow is expected to become southerly to southwesterly, with speeds/gusts predicted to exceed advisory criteria. Seas will also build in this regime. Chances for showers and storms exist Friday through Sunday, though this will be far from a washout. Much of this period, in fact, will likely be dry. Pinpointing time periods with precipitation is quite challenging at this point, but suspect that most of it will be light and of relatively short duration. There is some chance of at least patchy fog at night and in the early morning hours most days in this period, but especially Friday night and Saturday morning. Mariners should be prepared for restrictions in visibility at times. && .EQUIPMENT... The KDIX radar is scheduled to be down for about 4 days sometime in the middle of next week (weather determines the start of the outage) for a substantial install. At that time reliance will shift to TDWR's and adjacent office 88D radars. The Lewes, DE, NOAA All Hazards broadcast is unavailable at this time. Technicians are troubleshooting the issue, but no return to service time is known currently. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS Near Term...Johnson Short Term...Johnson Long Term...CMS Aviation...CMS/Johnson Marine...CMS/Johnson Equipment...CMS/Drag
Hazardous weather outlook, Jun 14, 3:41 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 341 AM EDT Wed Jun 14 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-150745- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 341 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-150745- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 341 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. There is a chance that the risk for the formation of dangerous rip currents becomes moderate this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is high confidence that the risk for the formation of dangerous rip currents will be moderate or greater Thursday, Friday, and Saturday. This is in part owing to a persistent onshore flow and the building of east to southeast swell. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-150745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CMS
In the hours before
Special weather statement, Jun 14, 6:34 AM EDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 634 AM EDT WED JUN 14 2017 NJZ017>019-027-PAZ071-141100- Northwestern Burlington-Camden-Southeastern Burlington-Gloucester-Philadelphia- 634 AM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...NORTHEASTERN GLOUCESTER...WEST CENTRAL BURLINGTON AND SOUTHERN PHILADELPHIA COUNTIES... At 633 AM EDT, a strong thunderstorm was located over Magnolia, or near Gloucester City, moving southeast at 15 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Camden, Gloucester City, Cherry Hill, Evesham, Deptford, Voorhees, Lindenwold, Bellmawr, Woodbury, Berlin, Magnolia, Westville, Woodbury Heights, National Park, Brooklawn, Chesilhurst, Audubon Park, Barclay-Kingston, Cherry Hill Mall and Golden Triangle. LAT...LON 3983 7520 3998 7507 3985 7475 3963 7496 TIME...MOT...LOC 1033Z 306DEG 12KT 3986 7506 SFJ
Special weather statement, Jun 14, 7:39 AM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 739 AM EDT WED JUN 14 2017 NJZ019-020-027-141215- Northwestern Burlington-Ocean-Southeastern Burlington- 739 AM EDT WED JUN 14 2017 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OCEAN AND NORTHERN BURLINGTON COUNTIES... At 738 AM EDT, an area of strong thunderstorms was located over Mount Holly, or 15 miles east of Camden, moving east at 20 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Mount Laurel, Willingboro, Medford, Lumberton, Florence, Burlington, Mount Holly, Tabernacle, Presidential Lakes Estates, Pemberton, Wrightstown, Florence-Roebling, Leisuretowne, Jacksonville, Georgetown, Presidential Lakes, Browns Mills, Jobstown, Columbus and Ramblewood. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3996 7500 4012 7480 4004 7438 3980 7464 TIME...MOT...LOC 1138Z 287DEG 18KT 4001 7484 MPS
Special weather statement, Jun 14, 7:51 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
751 AM EDT WED JUN 14 2017
DEZ001-NJZ016-141230-
New Castle-Salem-
751 AM EDT WED JUN 14 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NEW
CASTLE...NORTHWESTERN SALEM AND WESTERN GLOUCESTER COUNTIES...
At 750 AM EDT, strong thunderstorms were clustered over Pennsville,
or near Wilmington, moving east at 10 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Wilmington, Pennsville, Carneys Point, Elsmere, New Castle, Penns
Grove, Salem, Woodstown, Alloway, Quinton, Delaware City, Newport,
Hancocks Bridge and Wilmington Manor.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3975 7558 3973 7538 3968 7529 3946 7546
3949 7553 3954 7554 3957 7551 3962 7557
3966 7552 3971 7549 3972 7551 3962 7561
3960 7561 3959 7556 3959 7557 3953 7557
3958 7565
TIME...MOT...LOC 1150Z 285DEG 8KT 3965 7553
MPSSpecial weather statement, Jun 14, 8:25 AM EDT, 44 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 825 AM EDT WED JUN 14 2017 NJZ016>018-021-141300- Salem-Cumberland-Camden-Gloucester- 825 AM EDT WED JUN 14 2017 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CUMBERLAND...NORTHEASTERN SALEM...CENTRAL CAMDEN AND CENTRAL GLOUCESTER COUNTIES... At 825 AM EDT, strong thunderstorms were clustered over Woodstown, or 13 miles east of Wilmington, moving east at 15 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Vineland, Glassboro, Pitman, Clayton, Woodstown, Elmer, Franklinville, Olivet, Malaga, Williamstown and Centerton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3962 7538 3971 7538 3974 7498 3947 7507 TIME...MOT...LOC 1225Z 283DEG 14KT 3966 7530 MPS
Special weather statement, Jun 14, 9:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
909 AM EDT WED JUN 14 2017
NJZ020-026-141345-
Coastal Ocean-Ocean-
909 AM EDT WED JUN 14 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OCEAN
COUNTY...
At 909 AM EDT, strong thunderstorms were clustered over Monroe
Township, or 12 miles north of Vineland, moving east at 25 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Seaside Heights and Dover Beaches South.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3977 7410 3979 7412 3978 7410 3985 7409
3992 7409 3992 7408 3994 7408 3994 7409
3997 7408 3997 7407 3994 7407
TIME...MOT...LOC 1309Z 282DEG 20KT 3965 7503
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:14 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Jun 13, 8:26 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Jun 13, 8:31 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 29 min |
| Jun 13, 9:10 PM EDT | Special Weather Statement | PHI | Sussex | 35 min |
| Jun 14, 6:34 AM EDT | Special Weather Statement | PHI | Camden | 26 min |
| Jun 14, 7:39 AM EDT | Special Weather Statement | PHI | Burlington | 36 min |
| Jun 14, 7:51 AM EDT | Special Weather Statement | PHI | Salem | 39 min |
| Jun 14, 8:25 AM EDT | Special Weather Statement | PHI | Gloucester | 35 min |
| Jun 14, 9:10 AM EDT | Special Weather Statement | PHI | Camden | 35 min |
| Jun 14, 9:31 AM EDT | Special Weather Statement | PHI | Ocean | 29 min |
| Jun 14, 9:57 AM EDT | Special Weather Statement | PHI | Atlantic | 48 min |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.